MAUDE Adverse Event Report: ARGON MEDICAL DEVICES BIOPINCE ULTRA FULL CORE BIOPSY INSTRUMENT 18GA X 15CM; INSTRUMENT, BIOPSY

ARGON MEDICAL DEVICES BIOPINCE ULTRA FULL CORE BIOPSY INSTRUMENT 18GA X 15CM; INSTRUMENT, BIOPSY
Model Number 360-1580-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
While doing a renal biopsy with dr injected a needle to get a biopsy in the kidney and when she pulled out the needle, we noticed that it was broken.When they saw the needle tip was damaged from the sheath, the grasping portion of the biopsy needle was not deployed.They opened a new biopsy needle and used that to complete the case.
 
Additional Manufacturer Narrative
The sample was returned to argon for investigation.The investigation is currently in progress.A follow-up report will be submitted upon investigation completion.
 
Additional Manufacturer Narrative
A review of the manufacturing and inspection records for this lot was conducted.No deviations or non-conformances were found.One opened sample was returned from the customer for review.A visual inspection was performed on the returned products, and it was found that the pincer was flattened and bent and the tri-tips were slightly bent out of shape, preventing the device from properly obtaining a sample, hence the complaint is confirmed.There are stringent computer and photographic inspections that ensure the cannula tri-tips are not deformed during the manufacturing process.The tri-tip damage was likely caused by the device striking a hard external surface or a hard object such as a bone or possibly getting caught on some human tissue and pulling back.Since the most likely cause for the damaged needles is not related to a manufacturing issue, no corrective action can be implemented at this time.Additional information provided in h.3., h.6.And h.11.

Brand Name
BIOPINCE ULTRA FULL CORE BIOPSY INSTRUMENT 18GA X 15CM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek road
athens TX 75751
Manufacturer Contact
kelly mayer
1445 flat creek road
athens, TX 75751
9036759321
MDR Report Key21057883
Report Number0001625425-2025-00919
Device Sequence Number15492165
Product Code KNW
UDI-Device Identifier00886333224005
UDI-Public(01)00886333224005(17)250919(10)11441247
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K904987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2025
Device Model Number360-1580-02
Device Lot Number11441247
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer12/12/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient SexFemale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceWhite